Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Setraline and eating etc.

(29 Posts)
leopardstick Fri 13-Nov-15 05:42:29

I'm three days in and despite and almost euphoric first two days of feeling like I was high on something, I am feeling crappy. Awful headache, can't sleep etc. I feel like I am on come down by the time it reaches around 9pm, then I'm anxious and shivery with a tight jaw all night. Maybe should I be on a higher dose so it doesn't leave my body? I'm on 50mg? I wondered if I should take it at night instead but then it would wear off from the afternoon and that would be awful.

Although, that isn't my main question. I wondered if anyone has experience of actually losing weight rather than gaining on these? A symptom of my own depression is eating too much and I was worried that ADs would make this worse but so far I've lost my appetite.

I know it's very early days and that I have to stick at it.

jobrum Fri 13-Nov-15 06:05:32

I took Sertraline a few years ago, a low does like you. I had all the 'common' side effects likes feeling shakey/weird/emotional etc for a few days but felt happier very quickly. I had to come off it after a couple of months as straight away it gave me terrible diarrhea which didn't go away. If I ate abything too greasy it just went straight through me blush.

Anyway, I know everyone reacts differently but I wouldn't be surprised to hear that appetite was affected somehow taking itm you really do need to give it a good couple of weeks though

leopardstick Fri 13-Nov-15 07:06:09

Thanks job. I'll stick with it and see. How long before you got over the shakes etc.? Did you sleep okay again after he first few days/ weeks?

It's no bad thing if I lose weight in these, have put on 4 stone in 8 months this year!!

WomanScorned Fri 13-Nov-15 07:22:52

Hi,
I've been on them for over 2 years. It took about a week for the initial nausea and increased anxiety to go away.
I take mine first thing, but my friend was told by her GP to take hers at bedtime. She feels 'stoned' on them, though.
I have actually lost 1 1/2 stone since I began them.I also find that most things 'go straight through me', but hadn't made the connection, as I don't eat well/regularly at the best of times.
I would say that they've been life changing for me. I tried 2 SSRI's before, but didn't feel any better for them. Sertraline works for me. Hope you feel better after persevering with them smile

PeaceOfWildThings Fri 13-Nov-15 07:28:38

Thanks for posting. I've tried a different SSRI and it took a couple of weeks for symptoms to settle. I then started taking it at night and that really helped.

DD has been prescribed sertraline but won't take it, so please keep us updated with how it goes, if it is not too much trouble. It could really help me support her if she changes her mind and starts taking it (she probably will).

jobrum Fri 13-Nov-15 08:06:28

Same as woman, about a week I think for the shakes and dizziness etc to fade. I took Citalopram after (which I had briefly taken a few years before) but this did not suit me at all, awful side effects and it did nothing to improve my mood. So if after a few weeks you're not happy on Sertraline do go back to your GP as another tablet might work.

leopardstick Fri 13-Nov-15 08:17:36

Thanks all and yes of course peaceof.

I might move to night time then but it'll have to be tomorrow when I'm not at work as if these withdrawals begin while im there I'll be having problems.

The doctor wanted me off for two weeks while I settled with the tablets and I can see why but it's not an option

PeaceOfWildThings Fri 13-Nov-15 08:33:51

Yes, I'm glad I had short working hoirs when I was getting used to mine! Sensible. I've also found there is wisdom in the advice of what to do if you miss a dose. (In this instance, with my meds: 'Take near the time, or miss it, do not double the dose.' I had horrible side effects when I accidently doubled the dose! Very hot, giddy, spaced out, and shouty. blush) I survived though, and so did everyone, we got through it, and life is so much better now.

leopardstick Fri 13-Nov-15 21:20:03

Oh dear well I've just taken another one tonight after already taking this morning as I can't cope with the withdrawals again tonight. Hoping to get some sleep

cymrukernow Fri 13-Nov-15 23:20:52

I am on day 7 of Sertraline - the week has been awful. Headaches so bad my GP sent me for a ct scan - all clear tho. Also completely lost my appetite- have lost 10 lbs in 2 weeks, and nauseous.

However this evening feeling way more chilled than I have for weeks. Hopefully I still feel that in the morning . Dr also told me to give it 2 weeks to take effect.

Good luck and hope it works for you

leopardstick Sat 14-Nov-15 13:25:09

Thanks cym. Well I didn't sleep. But husband didn't either for some reason so at least had company. I think I'm feeling withdrawals from the one I took at 9pm but I'm going to hold out until bed time tonight to take another one. I will give it the two weeks. If it goes up to 100 will that yay in my system longer to avoid the withdrawals, or will it just be a bigger hit and still wear off?

CuntryLiving Sat 14-Nov-15 13:32:50

I would break them in half and take half in the morning and half in the evening, just for the first few weeks. The side effects will die down by about 6 weeks, ish.

Buster08 Sat 14-Nov-15 13:54:02

I've been taking 50mg sertraline too, for almost 4 weeks now. I had been taking citalopram which helped at first but seemed to have stopped working.

For the first 2 weeks I felt really awful, anxiety was worse and I was so tired I couldn't keep my eyes open. I couldn't concentrate on anything. The tiredness has now worn off but the anxiety is still really bad, worse than before I changed. I'm seeing gp this week so not sure if she'll increase the dose or try something else.

I started off taking them at night but I was falling asleep at my desk by 3pm the next day so I take them in the morning now and the tiredness is less.

leopardstick Sat 14-Nov-15 21:37:15

So strange how the symptoms are so different for everyone. I can't sleep at all!!!

IAmAPaleontologist Sat 14-Nov-15 21:47:54

Took me a good couple of weeks for the worst effects to settle, that high followed by a crash is horrible! The nausea took much longer. It all comes back with very dosage increase too, horrible. I'm on 150mg now and it does feel as though it has settled and the dose feels right. Fingers crossed that the effects begin to settle for you and that it helps.

IAmAPaleontologist Sat 14-Nov-15 21:48:46

Oh but I do still have the exhaustion, that hasn't gone away which is a bit of a pain.

MrsMolesworth Sat 14-Nov-15 21:55:58

Sertraline has had the bizarrest effect on me. It has helped my mood a bit. I am craving carbs insanely again. Hate the night sweats. But the bizarre thing is: all my life I've been able to do crosswords but unable to do Sudoku. Since taking sertraline I just fill in the Sudoku really easily but can't make a single verbal connection. Will have to come off it as my job depends on speedy verbal reasoning and right now I can barely string a sentence together.

leopardstick Mon 16-Nov-15 19:59:28

Worst night last night. Absolutely no sleep whatsoever and huge anxiety - panic attacks, worrying everyone I love was going to die. Managed somehow to get through a day of work. Tempted not to take pill tonight but listening to everyone it seems I just have to ride this bit out

Pennypebbles Mon 16-Nov-15 20:44:55

I've been on and off sertraline for 2 years. Currently on 200mg and I don't have any side-effects other than constant thirst. The first time I took them I was sick a lot for the first few days, then it calmed down.

If they are causing anxiety and panic attacks it may be worth seeing your doctor again - sertraline is generally good for anxiety.

flowers

7Days Mon 16-Nov-15 20:51:22

I started out on 50mg and incrementally increased to 200mg. Works well for me but had the same symptoms to start like you did, and at nearly each increment. This is going to make me sound terribly shallow but I started to look forward to eac h increase so I'd lose a bit of weight! My last 'jump', I had a special occasion to attend so cunningly planned my increase so I could wear a particular dress. Didn't bloody work .... I'd adjusted. (Felt great on the night btw) Just hoping to give you a bit of a giggle and some reassurance that the bad effects do wear off and hopefully you can be back to your old self soon.

leopardstick Tue 17-Nov-15 03:33:18

Thanks smile I could definitely use a little weight loss!! Now laying in bed awake panicking again. It's going to be a loooooong week

7Days Tue 17-Nov-15 06:49:24

Just saw you posted this at 3.30. You are really going through it. It will pass.

leopardstick Tue 17-Nov-15 08:40:27

Thanks for taking the time to write that. It feels overwhelming at the moment.

7Days Tue 17-Nov-15 10:01:00

It does I know. Have you tried Mindfulness or any of that kind of thing. Really helped me, especially in the night. There are loads of guided meditations on Youtube. If you are new to it, I'd start here
Meditation 1 Just listen to the man and do what he says!

Sorry if teaching grandmother to suck eggs, but between the meditation and the setraline I am a different person since last year.

ScarlettDarling Tue 17-Nov-15 10:07:01

Took me a couple of weeks for things to settle down but Sertraline really did help. I've been on 50 mg for 2 years now and I do have a dodgy tummy on it, but it's a small price to pay IMO. Good luck flowers

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now